I went to a doctor to treat my heavy period and they put me on "the pill". My GYN told me to start taking them that day even though I was supposed to start my menstruation period the next day (she told me this so I wouldn't be in pain during my vacation). I am now on the placebos and am menstruating more heavily than normal because I skipped my last period. I was told to just take the 4 placebos and then start taking the active pills again after them even though I know today wasn't the last day of my menstruation. The doctor told me I would continue to bleed but I don't believe him because it completely stopped my period last time and I had no bleeding/spotting while taking the active pills. I fear that if I do what he said then I will just have more hormones and blood/lining built up for next month and my period won't finish normally right now. I also fear my next period will be just as heavy and painful as this one and when I wasn't on the pill. What should I do?
Welcome to ehealthforum,
The exact cause for the âheavy/harshâ periods should be confirmed by going ahead with further investigations. If you suspect that the hormonal pills are making your symptoms worse, you can consider stopping with them and go ahead with getting a second opinion from another gynecologist. During early puberty, you can have heavy periods due to anovulatory cycles. This gets corrected once you cross puberty and start having ovulatory cycles. If the symptoms are getting worse then do not ignore your symptoms. Visit your doctor/gynecologist for follow-up evaluation. Consider getting complete hormonal analysis and ultrasound scan done to rule out hormonal derangements, thyroid hormone dysfunction, endometrial or uterine problems etc. Treatment as appropriate would be started (based on examination and investigation results) to help you.
I don't think the pill is making the periods worse it just didn't help with the last one because I had skipped the previous one. I have gotten an ultrasound done and they say I have a septum in my uterus but they aren't going to do anything about it until I'm an adult. For now I'm instructed to keep taking the pills even though I know my period isn't 'finished' yet.
The doctor hasn't been right about anything yet, I have very little trust in him. But I guess it doesn't matter now, I've decided to just ignore him and do it my way... he has yet to provide helpful information/tips/procedures.
Thank you, though.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.